MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREV100
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a brevera breast biopsy procedure on (b)(6) 2025, the user experienced issues acquiring tissue samples in the specimen filter.It is reported that the procedure could not be completed and the patient was rescheduled.A hologic field service engineer (fse) was dispatched to examine the device and tested the device with two needles from the lot the user was reportedly using at the time of the issue as well as a needle from a new lot.The fse reports that full biopsy procedures were tested in conjunction with a user site technologist, including utilizing the lidocaine wash, saline and tissue acquisition.It is reported that all three needles passed pre-testing, successfully biopsied and the samples were acquired in the tissue filter as intended.The fse was unable to find any device related issues and confirmed that the brevera device is properly functioning.No further information is currently available.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that during a brevera breast biopsy procedure on (b)(6) 2025, the user experienced issues acquiring tissue samples in the specimen filter.It is reported that the procedure could not be completed and the patient was rescheduled.A hologic field service engineer (fse) was dispatched to examine the device and tested the device with two needles from the lot the user was reportedly using at the time of the issue as well as a needle from a new lot.The fse reports that full biopsy procedures were tested in conjunction with a user site technologist, including utilizing the lidocaine wash, saline and tissue acquisition.It is reported that all three needles passed pre-testing, successfully biopsied and the samples were acquired in the tissue filter as intended.The fse was unable to find any device related issues and confirmed that the brevera device is properly functioning.The on-site contact stated that a tube towards the vacuum line was loose.Initial evaluation: no parts were returned to hologic for evaluation.Investigation methods and findings: neither the brevera system nor driver were returned for investigation.Cause/root cause: no parts were returned to hologic for investigation.As a result, a definitive root cause could not be determined.Based on the details of the complaint and observations made by the customer and fse, the most probable root cause is an issue with the tubing connection being loose, causing an inadequate amount of suction to be supplied to the device, preventing tissue acquisition.Conclusion: as no parts were returned to hologic for investigation, a definitive root cause could not be determined.Based on details of the complaint and observations made by the customer and field service engineer, the most probable root cause was the vacuum line coupler being loose, preventing proper suction from reaching the device, and preventing tissue samples from being acquired.Complaint confirmed: no device history record (dhr) review: system sku: (b)(4) system serial number:(b)(6) system manufacture date: 7/19/2023 system installation date: (b)(6) 2023 udi: (b)(4).The device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23327514
Report Number1222780-2025-00542
Device Sequence Number10637613
Product Code KNW
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREV100
Device Catalogue NumberBREV100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer05/08/2026
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown